Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 26, NWS Milwaukee, WI

July 15, 2010Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jul 15, 2010, 9:06 PM CDT for Milwaukee County, Wisconsin. It took effect at Jul 16, 2010, 1:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2010, 9:06 PM CDT (02:06 UTC)
In effect from
Jul 16, 2010, 1:00 AM CDT
Expired
Jul 16, 2010, 5:08 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River at Franklin (FRKW3).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 15, 12:55 PM CDT, 8 hours 11 minutes earlier.

Area forecast discussion, Jul 15, 12:55 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 PM CDT THU JUL 15 2010

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE...HIGH.

COLD FRONT EXITING THE FAR SOUTHEAST. DRIER DEWPOINTS NOW IN SOUTH
CENTRAL WISCONSIN AND WILL REACH THE SOUTHEAST BY EVENING. DRY MID
LEVEL AIR SEEN ON WATER VAPOR IMAGERY SHOULD BE CENTERED OVER THE
FORECAST AREA TONIGHT. DRYING HAD ERODED LIGHT SHOWERS THAT WERE
OCCURRING ALONG COLD FRONT DURING THE MID MORNING...BUT NEW
DEVELOPMENT OCCURRED IN THE FAR SOUTHEAST WITH THE FRONT AND
HIGHER DEWPOINTS IN THE KENOSHA AREA...JUST AHEAD OF THE MID LEVEL
DRY PUNCH. THUNDERSTORM GENERATED G50 KTS AT THE KENOSHA AIRPORT
AROUND NOON.

MAIN FORECAST CONCERN WILL BE FOG POTENTIAL DUE TO THE RECENT
HEAVY RAINS. DEW POINTS WILL CONTINUE TO LOWER OVERNIGHT...AND
WITH MAIN SURFACE HIGH CENTERED OVER THE CENTRAL PLAINS...EXPECT
ENOUGH OF A PRESSURE GRADIENT TO PREVENT WIDESPREAD FOG. HOWEVER
THE RIVER VALLEYS COULD SEE SOME FOG DEVELOPMENT.

FRIDAY...FORECAST CONFIDENCE...MEDIUM.

NAM SHOWS A MODEST INCREASE IN WEST SOUTHWEST FLOW AT 850 MB INTO
SOUTH CENTRAL WISCONSIN BY EARLY FRIDAY EVENING. NAM MODEL
SOUNDINGS SHOW SURFACE BASED CAPE VALUES CLOSE TO 2000 J/KG IN A
NARROW RIBBON INTO SOUTH CENTRAL WISCONSIN. HOWEVER SOUNDINGS SHOW
SURFACE MOISTURE LIMITED WITH CAP AROUND 12 THSD FT. IT APPEARS
THE LACK OF MOISTURE MAY PREVENT ANY DEEP MOIST CONVECTION.
HOWEVER WILL CONTINUE THE SLIGHT CHANCE FOR MAINLY FRIDAY EVENING
SINCE NAM AND GFS INDICATE LIGHT QPF.

925MB TEMPS WILL BE ON THE RISE ONCE AGAIN...AND WITH THE STEEP
LOW LEVEL LAPSE RATES UPPER 80S SEEM ATTAINABLE. BRISK WEST WINDS
IN THE 30 KNOT RANGE AT 7 THSD FT SHOULD MIX DOWN FOR A BREEZY
AFTERNOON.

SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM.

FAST UPPER ZONAL FLOW ACROSS THE NORTHERN TIER OF THE UNITED STATES
BRINGS A SHORTWAVE ACROSS SOUTHERN MANITOBA SATURDAY EVENING AND
NEAR LAKE SUPERIOR ON SUNDAY. RATHER STRONG UPPER DIVERGENCE MOVES
ACROSS WISCONSIN SATURDAY NIGHT..REACHING LOWER MICHIGAN SUNDAY
MORNING. 850 MB LOW LEVEL JET PUSHES INTO SOUTHERN WISCONSIN
SUNDAY NIGHT...WITH 850 MB MOISTURE CONVERGENCE ACROSS THE
FORECAST AREA. ELEVATED CAPES ON THE NAM NEAR 2000 J/KG...QUITE
HIGH FOR NOCTURNAL ELEVATED CONVECTION. THEREFORE APPEARS
THUNDERSTORMS WILL BE LIKELY SATURDAY NIGHT AND SUNDAY MORNING.
NAM AND GFS PUSH TRAILING COLD FRONT THROUGH THE FORECAST AREA BY
SUNDAY AFTERNOON. HOWEVER THE 00Z ECMWF IS SLOWER AND BRINGS MORE
THUNDERSTORM POTENTIAL SUNDAY AFTERNOON. WILL LEAN MORE TOWARDS
06Z/DGEX/12Z NAM AND GFS.

MONDAY...FORECAST CONFIDENCE...MEDIUM.

QUIET WEATHER EXPECTED AS WEAK HIGH PRESSURE BUILDS INTO THE GREAT
LAKES REGION.

.LONG TERM...

.TUESDAY THROUGH THURSDAY

ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES.
ANOTHER SHORTWAVE MOVES ACROSS SOUTH WEST CANADA TUESDAY...BUT
MOVES MORE EAST NORTHEAST INTO CENTRAL CANADA AS WEAK RIDING
BUILDS OVER THE UPPER MISSISSIPPI VALLEY TUESDAY AND WEDNESDAY ON
THE 00Z ECMWF. THIS OCCURS A LITTLE SLOWER ON 12Z GFS. MODELS TRY
TO BRING A CHANCE OF SHOWERS/THUNDERSTORMS INTO SOUTHERN
WISCONSIN TUESDAY AND WEDNESDAY IN WARM AIR ADVECTION/BAROCLINIC
ZONE WITH LOW PRESSURE OVER THE CENTRAL HIGH PLAINS.

12Z GFS AND 00Z ECMWF TAKES THE WEAK HIGH PLAINS LOW NORTHEAST
INTO CANADA AND STRENGTHEN IT WITH THE SHORTWAVE OVER CENTRAL
CANADA. THIS FINALLY PUSHES A COLD FRONT ACROSS SOUTHERN WISCONSIN
WEDNESDAY NIGHT ON THE GFS...BUT MORE AROUND THURSDAY MORNING ON
THE SLOWER ECMWF.

&&

.AVIATION...

WITH THE COLD FRONT JUST ABOUT OUT OF SOUTHERN
WISCONSIN...EXPECT MVFR CIGS OVER THE EAST TO IMPROVE EARLY THIS
AFTERNOON. BY MID TO LATE AFTERNOON...EXPECT SCT VFR CIGS ACROSS THE
AREA...WITH VFR CONDITIONS THEN PREVAILING THROUGH FRIDAY.

&&

.MARINE...WESTERLY WINDS BEHIND A COLD FRONT WILL BE GUSTY AT TIMES
THIS AFTERNOON. COULD SEE SOME GUSTS APPROACH SMALL CRAFT CONDITIONS
UNTIL EARLY THIS EVENING...BUT OVERALL NOT EXPECTING CRITERIA TO BE
MET. WINDS WILL BE LIGHT LATE EVENING AND OVERNIGHT...BECOMING
BREEZY AGAIN LATE FRIDAY MORNING AND INTO THE AFTERNOON. CONDITIONS
FRIDAY CURRENTLY LOOK TO REMAIN JUST BELOW SMALL CRAFT CRITERIA AS
WELL.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...07/DDV
Hazardous weather outlook, Jul 15, 3:06 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT THU JUL 15 2010

WIZ046-047-051-052-056>060-062>072-162015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
306 PM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...AND AGAIN SATURDAY EVENING INTO SUNDAY EVENING.
SOME OF THE STORMS COULD BE STRONG TO SEVERE SATURDAY NIGHT. THE
CHANCE FOR STORMS WILL RESUME MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-162015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
306 PM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...AND AGAIN
SATURDAY EVENING INTO SUNDAY EVENING. THE CHANCE FOR STORMS WILL
RESUME TUESDAY AND WEDNESDAY.

DDV

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:34 PM CDTSmall Craft AdvisoryMKX3 hr

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.